Alert archive / Louisiana / Small Craft Advisories in 2016

Small Craft Advisory 48, NWS Lake Charles, LA

December 4, 2016

NWS Lake Charles, LA issued this small craft advisory at Dec 4, 2016, 3:18 AM CST. It took effect at Dec 4, 2016, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 4, 2016, 3:18 AM CST (09:18 UTC)
In effect from
Dec 4, 2016, 9:00 PM CST
Expired
Dec 5, 2016, 12:00 PM CST
In force
15 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

726 
WHUS74 KLCH 040918
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
318 AM CST SUN DEC 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST MONDAY...

.LOW PRESSURE WILL APPROACH THE AREA DURING MONDAY. WINDS WILL
GRADUALLY INCREASE AHEAD OF THIS SYSTEM.

GMZ470-472-050000-
/O.NEW.KLCH.SC.Y.0048.161205T0300Z-161205T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
318 AM CST SUN DEC 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST MONDAY. 

* WINDS...AROUND 20 KNOTS

* WAVES/SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
319 
WHUS74 KLCH 042035
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
235 PM CST SUN DEC 4 2016

...WINDS TO INCREASE AND BECOME GUSTY TONIGHT INTO MONDAY...

.LOW PRESSURE WILL STRENGTHEN OFF THE LOWER TEXAS COAST TONIGHT AND
APPROACH COASTAL WATERS MONDAY AFTERNOON. WINDS INCREASE AHEAD OF
THE LOW AS THE PRESSURE GRADIENT ACROSS THE NORTHWEST GULF
TIGHTENS.

GMZ470-472-051200-
/O.EXT.KLCH.SC.Y.0048.161205T0300Z-161205T1800Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
235 PM CST SUN DEC 4 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST MONDAY...

* WINDS...AROUND 20 KNOTS

* WAVES/SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RUA
784 
WHUS74 KLCH 051115
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CST MON DEC 5 2016

...WINDS TO INCREASE AND BECOME GUSTY TONIGHT INTO MONDAY...

.LOW PRESSURE OFF THE TEXAS COAST IS LEADING TO STRONG EASTERLY
WINDS OVER THE COASTAL WATERS THIS MORNING...WHICH WILL DIMINISH
BY THE AFTERNOON AS THE LOW APPROACHES. HOWEVER INCREASING
WESTERLY WINDS WILL DEVELOP BEHIND THE LOW THIS EVENING AND LINGER
THROUGH TONIGHT.

GMZ470-472-052200-
/O.CON.KLCH.SC.Y.0048.000000T0000Z-161205T1800Z/
/O.NEW.KLCH.SC.Y.0049.161206T0000Z-161206T1200Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
515 AM CST MON DEC 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY. 

* WINDS...EASTERLY AROUND 20 KNOTS THIS MORNING...THEN WEST 20 TO
  25 KNOTS TONIGHT

* WAVES/SEAS...3 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ450-452-455-475-052200-
/O.NEW.KLCH.SC.Y.0049.161206T0000Z-161206T1200Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
515 AM CST MON DEC 5 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST TUESDAY. 

* WINDS...WEST AROUND 20 KNOTS

* WAVES/SEAS...2 TO 4 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

25

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 11:55 PM CST, 3 hours 23 minutes earlier.

Area forecast discussion, Dec 3, 11:55 PM CST, 3 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1155 PM CST Sat Dec 3 2016

.Discussion...
For the 04/06Z Taf Issuance.

&&

.Aviation...
Warm frontal boundary draped across the nearshore coastal waters of
Texas and Louisiana continues to cause chaos for the area Taf's.
Several low pressure circulations have spawned and moved onshore
resulting in stronger showers and isolated thunderstorms over the
southern half of the area. This will likely continue especially with
upstream energy moving across the warm front. Rain looks to
redevelop across the southeast Texas and continue for the remainder
of the area. IFR/LIFR conditions will be the normal tonight through
Sunday. Visibilities will be all over the realm depending on how
heavy the rains come down. northerly flow will be light except for
in and near the stronger downdrafts. Not good tonight and model
forecast do not paint a good picture tomorrow either.

&&

.UPDATE...
Thunderstorm activity continues from Allen parish south into the
gulf south of Sabine Pass. The rain shield though covers a large
portion of southern Louisiana and a small area of southeast Texas.
Storms continue a slow march to the east this evening. Best
potential for storm development appears to be shifting southward
into the gulf along and ahead of the frontal boundary. Flash Flood
Watch to continue through the overnight. Three more river lctns
have moved into minor flood. Zones are on track.

&&

.PREV DISCUSSION... /issued 608 PM CST Sat Dec 3 2016/

Discussion...
For the 03/00Z Taf Issuance.

Aviation...
Warm frontal boundary sitting off the coastline of Texas and
Louisiana with rain...showers and isolated thunderstorms forming
just to the north of the boundary. This activity was moving north
across most of the county warning area. Therefore...expect a chaotic
night of low clouds...low visibility and at times windy conditions
along the coastal TAF's. Its an ugly mess...and not expecting much
improvements overnight. Be careful out there aviation folks! Flying
near the coast near the marine/land interface is very unstable with
gusty winds and frequent lightning possible. Marine warnings
beginning to get going...so watch out near the warm frontal
boundary or avoid.

SYNOPSIS...
The coastal trough/warm front has nudge a little further off the
coast this afternoon...and is roughly about 30 miles off the South
Central Louisiana coast to 20 mile offshore the Southeast Texas
coast. Meanwhile, the upper level low remains over the Baja
region...with an active and very moist southwest flow ahead of it.
This allowing for over-riding showers to continue over the
forecast area, with heavy rainfall the main concern, as latest
GPS-MET data from the KLCH site has a Precipitable Water value of
almost 2 inches which is well over twice the standard deviation.
Since midnight through 3 pm the ASOS at KBPT 5.55 inches of rain
has fallen which is a daily rainfall record. Jefferson County DD6
Alert gauges show a wide area of 4 to 7 inches across the county,
while the Calcasieu Parish Alert Gauges having on average between
2.5 and 4 inches.

Rua

DISCUSSION...
There is not expected to be much movement in the coastal
trough/warm front...if anything it may slip a little bit offshore.
Therefore, the heavy rainfall threat will continue in the general
area where it is now into the evening hours. Looks like an
additional 2 to 3 inches of rainfall on average will fall in the
area northwest of an Opelousas to Cameron line...with locally
higher amounts. Therefore, the flood watch will continue as these
rainfall amounts fall on now saturated grounds.

High rain chances will continue until the upper level system
decides to kick out on Monday, when a surface low develops on the
trough and moves across during the afternoon hours. This may also
allow the southeastern portion of the forecast area to warm sector
for a time that will increase low level instability and a possibly
of some strong to severe weather to go along with the heavy
rainfall.

Drier air will move in behind the departing surface low Monday
Night into Tuesday.

The next story will be cold weather late in the week, as a strong
Canadian cold front moves across late Wednesday and Wednesday
Night. The air mass will be some 15F degrees below normal, with
freezing temperatures on Thursday Night/Friday Morning down to
below the I-10 Corridor.

Rua

MARINE...
The gradient across the coastal trough has lowered this afternoon
and therefore, winds are below small craft advisory criteria and
this should continue for the remainder of the night into Sunday.
Winds will increase again on Sunday Night, as a surface low forms
over Lower Texas and moves toward the coastal waters.

A Coastal Flood Advisory will continue for one more high tide
cycle this evening as actual tide levels will be 1 to 2 feet above
predicted levels.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  50  55  49  60 / 100 100  90  90
LCH  58  62  53  65 / 100 100  90  90
LFT  62  67  56  70 /  80  90  80  80
BPT  57  61  53  64 / 100 100  90  90

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Monday afternoon for LAZ027-028-030-
     031-041-042-073-074.

     Coastal Flood Advisory until 1 AM CST Sunday for LAZ052-073-074.

TX...Flash Flood Watch through Monday afternoon for TXZ180-201-215-
     216-259>262.

     Coastal Flood Advisory until 1 AM CST Sunday for TXZ215.

GM...SMALL CRAFT EXERCISE CAUTION until midnight CST tonight for
     GMZ435-452-455-470-472-475.

&&

PUBLIC...19
Hazardous weather outlook, Dec 3, 5:48 AM CST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CST SAT DEC 3 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
548 AM CST SAT DEC 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A TROUGH OF LOW PRESSURE AT THE SURFACE AND ALOFT WILL PROVIDE
THE POTENTIAL FOR HEAVY RAINFALL TODAY THROUGH MONDAY, MAINLY IN
SOUTHEAST TEXAS, WESTERN LOUISIANA, AND CENTRAL LOUISIANA. A FLASH
FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA THROUGH MONDAY
AFTERNOON.

WITH THE TROUGH OF LOW PRESSURE IN PLACE THERE IS A CHANCE OF AN
ISOLATED SEVERE STORM OR TWO IN FAR SOUTHEAST TEXAS AND FAR
SOUTHWEST LOUISIANA.

THE PRESSURE GRADIENT NEAR THE TROUGH WILL REMAIN TIGHT TODAY, BUT
GRADUALLY WEAKEN. A WIND ADVISORY IS IN EFFECT FOR SOME COASTAL
LOCATIONS THROUGH NOON. A COASTAL FLOOD ADVISORY IS IN EFFECT
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLASH FLOODING WILL BE THE MAIN CONCERN THROUGH MONDAY AFTERNOON,
HOWEVER AN AREA OF LOW PRESSURE WILL MOVE FROM THE TEXAS COAST
ACROSS LOUISIANA MONDAY. SOUTH AND EAST OF THE LOW THERE WILL BE A
SLIGHT RISK OF SEVERE THUNDERSTORMS.

AN ARCTIC AIR MASS WILL SPILL INTO THE REGION BY THE END OF THE
WEEK. FREEZING TEMPERATURES MAY BE POSSIBLE TO THE COAST BY FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT FLOODING AND HIGH RAINFALL TOTALS.

GMZ430-432-435-450-452-455-470-472-475-041200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
548 AM CST SAT DEC 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE TODAY. STRONG WINDS MAY
OCCUR IN SOME STORMS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH
TODAY. GALE FORCE GUSTS WILL OCCUR EARLY THIS MORNING.

ROUGH SEAS AND HIGH TIDES WILL BE POSSIBLE AT THE COAST. A COASTAL
FLOOD ADVISORY IS IN EFFECT FOR PORTIONS OF THE COAST THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS STORMS WILL BE POSSIBLE THROUGH MONDAY
EVENING OVER THE GULF WATERS. LOCALLY HIGHER WINDS AND SEAS WILL
OCCUR IN STORMS.

A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS MONDAY EVENING
WITH WINDS INCREASING TO AROUND OR OVER 20 KNOTS FOR TUESDAY
MORNING.

A STRONGER COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS
THURSDAY. STRONG NORTH WINDS WILL GALE FORCE GUSTS WILL BE
POSSIBLE FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Dec 3, 9:44 PM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
944 PM CST SAT DEC 3 2016

LAZ033-042>044-052-040445-
JEFFERSON DAVIS LA-ST. LANDRY LA-ACADIA LA-VERMILION LA-LAFAYETTE LA-
944 PM CST SAT DEC 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VERMILION...
SOUTHEASTERN JEFFERSON DAVIS...SOUTH CENTRAL ST. LANDRY...ACADIA AND
LAFAYETTE PARISHES UNTIL 1045 PM CST...

AT 943 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM JENNINGS TO NEAR KLONDIKE. MOVEMENT WAS EAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CROWLEY...JENNINGS...SCOTT...RAYNE...CARENCRO...CHURCH
POINT...LAKE ARTHUR...IOTA...GUEYDAN...MERMENTAU...EVANGELINE...
SUNSET...DUSON...MAURICE...MORSE...CANKTON...BRANCH...RICEVILLE AND
MAXIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3004 9262 3004 9266 3028 9272 3048 9207
      3012 9198 2997 9262
TIME...MOT...LOC 0343Z 255DEG 33KT 3023 9264 3005 9260

06
Special weather statement, Dec 3, 9:47 PM CST, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
947 PM CST SAT DEC 3 2016

LAZ052-074-040445-
EAST CAMERON LA-VERMILION LA-
947 PM CST SAT DEC 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CAMERON AND CENTRAL
VERMILION PARISHES UNTIL 1045 PM CST...

AT 947 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND CHENIER...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KAPLAN...GUEYDAN...FORKED ISLAND...GRAND CHENIER...WRIGHT AND
FLORENCE LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2970 9294 2991 9305 3005 9244 3005 9242
      3007 9237 3009 9228 2982 9223
TIME...MOT...LOC 0347Z 249DEG 39KT 2981 9290

06
Local storm report, Dec 3, 9:50 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
950 PM CST SAT DEC 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     FLASH FLOOD      SULPHUR                 30.23N 93.36W
12/03/2016                   CALCASIEU          LA   NEWSPAPER

            LOTS OF FLOODING BETWEEN HWY 90 AND BURTON. SEVERAL HOMES
            AND STREET FLOODED.

&&

FNAVEJAR
Special weather statement, Dec 3, 11:12 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1112 PM CST SAT DEC 3 2016

LAZ033-043>045-052-053-040615-
ST. LANDRY LA-ACADIA LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-
LAFAYETTE LA-
1112 PM CST SAT DEC 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VERMILION...NORTHWESTERN
ST. MARTIN...NORTHWESTERN IBERIA...SOUTHEASTERN ST. LANDRY...EAST
CENTRAL ACADIA AND LAFAYETTE PARISHES UNTIL 1215 AM CST...

AT 1112 PM CST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR PORT BARRE TO INDIAN BAYOU TO 7
MILES NORTH OF PECAN ISLAND. MOVEMENT WAS EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...OPELOUSAS...ABBEVILLE...CATAHOULA...SCOTT...
BREAUX BRIDGE...RAYNE...CARENCRO...ST. MARTINVILLE...KAPLAN...KROTZ
SPRINGS...LEONVILLE...ARNAUDVILLE...MELVILLE...FORKED ISLAND...
INTRACOASTAL CITY...AVERY ISLAND...BROUSSARD AND YOUNGSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2972 9260 3010 9229 3056 9213 3071 9173
      3056 9176 3051 9173 3050 9175 3050 9170
      3044 9164 3039 9162 3036 9165 3028 9159
      2985 9193 2984 9193 2984 9191 2982 9193
      2983 9197 2980 9198 2976 9208 2978 9212
TIME...MOT...LOC 0512Z 253DEG 34KT 3055 9202 3012 9221 2976 9247

06
Special weather statement, Dec 4, 1:32 AM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
132 AM CST SUN DEC 4 2016

LAZ045-053-054-040800-
IBERIA LA-UPPER ST. MARTIN LA-ST. MARY LA-
132 AM CST SUN DEC 4 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ST. MARTIN...NORTH
CENTRAL IBERIA AND NORTH CENTRAL ST. MARY PARISHES UNTIL 200 AM
CST...

AT 132 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JEANERETTE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JEANERETTE...LAKE FAUSSE POINTE AND LYDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2996 9144 2996 9147 2995 9147 2987 9177
      3000 9182 3012 9148
TIME...MOT...LOC 0732Z 245DEG 31KT 2994 9173

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 6:15 PM CSTSpecial Marine WarningLCH60 min
Dec 3, 6:18 PM CSTAreal Flood AdvisoryLCHCalcasieu, Cameron117 min
Dec 3, 7:02 PM CSTFlash Flood WarningLCHCalcasieu, Cameron3 hr
Dec 3, 7:46 PM CSTSpecial Marine WarningLCH59 min
Dec 3, 8:05 PM CSTAreal Flood AdvisoryLCHAllen, Beauregard, Jefferson Davis115 min
Dec 3, 9:04 PM CSTSpecial Marine WarningLCH116 min
Dec 3, 9:07 PM CSTAreal Flood AdvisoryLCHAllen, Cameron, Jefferson Davis113 min
Dec 3, 9:12 PM CSTRiver Flood WarningLCHAllen5 days
Dec 3, 9:12 PM CSTRiver Flood WarningLCHAllen, Jefferson Davis7 days
Dec 3, 9:44 PM CSTSpecial Weather StatementLCHAcadia, Lafayette61 min
Dec 3, 9:47 PM CSTSpecial Weather StatementLCHVermilion58 min
Dec 3, 11:12 PM CSTSpecial Weather StatementLCHLafayette, Saint Landry, Vermilion63 min
Dec 4, 12:42 AM CSTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Martin, Vermilion2 hr
Dec 4, 1:32 AM CSTSpecial Weather StatementLCHSaint Martin28 min
Dec 4, 6:55 AM CSTRiver Flood WarningLCHLafayette, Vermilion4 days
Dec 4, 10:12 AM CSTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry71 hr
Dec 4, 10:12 AM CSTRiver Flood WarningLCHCalcasieu47 hr
Dec 4, 10:12 AM CSTRiver Flood WarningLCHCalcasieu4 days
Dec 3, 9:12 PM CSTRiver Flood WarningLCHHardin, Jefferson5 days

Nearby

Small Craft Advisories in Louisiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.